Inventiones mathematicae

, Volume 94, Issue 1, pp 175–182 | Cite as

Whitehead3 is a “Slice” link

  • Michael H. Freedman


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [C] Cochran, T.: Concordance Invariance of Coefficients of Conway's Link Polynomial. Invent. Math.82, 527–541 (1985)Google Scholar
  2. [F1] Freedman, M.: A new technique for the link slice problem. Invent. Math.80, 453–465 (1985)Google Scholar
  3. [F2] Freedman, M.: The disk theorem for four-dimensional manifolds. Proc. Int. Congr. Math. 647–663 (1983)Google Scholar
  4. [FQ] Freedman, M., Quinn, F.: A quick proof of the 4-dimensional stable surgery theorem. Comment. Math. Adv.55, 668–671 (1983)Google Scholar
  5. [M] Milnor, J.: Link groups. Ann. Math.59, 177–195 (1954)Google Scholar
  6. [CG] Casson, A., Gordon, C.: On slice knots in dimension three. Proc. Symp. Pure Math.32, Am. Math. Soc. Providence, R.I., 39–54 (1978)Google Scholar
  7. [S] Stallings, J.: Homology and central series of groups. J. Algebra2, 70–181 (1965)Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • Michael H. Freedman
    • 1
  1. 1.Department of MathematicsUniversity of CaliforniaSan Diego, La JollaUSA

Personalised recommendations